Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS San Diego, CA

August 27, 2000San Diego County, California

NWS San Diego, CA issued this severe thunderstorm warning at Aug 27, 2000, 2:55 PM PDT for San Diego County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2000, 2:55 PM PDT (21:55 UTC)
Expired
Aug 27, 2000, 4:00 PM PDT
In force
65 min
Issued by
NWS San Diego, CA
Area
Whole counties

County San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSGX 272156
SVRSAN
CAC073-272300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAN DIEGO COUNTY IN CALIFORNIA

* UNTIL 400 PM PDT

* AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM EAST OF A LINE FROM PINE VALLEY TO BOULEVARD...
COVERING THE AREA EASTWARD TO THE IMPERIAL COUNTY LINE. SOME OF THE
AFFECTED CITIES ARE BOULEVARD AND AGUA CALIENTE.

HAIL TO 1 INCH AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS
SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR
CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SAN DIEGO.

$$

LQAT...LON 3260 11643 3262 11611 3301 11614 3298 11648

SMALL/MAXWELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM PDT, 55 minutes earlier.

Area forecast discussion, Aug 27, 2:00 PM PDT, 55 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT SUN AUG 27 2000

                              ...SYNOPSIS...

MOISTURE IN SOUTHERLY FLOW ALOFT WILL CONTINUE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS
THROUGH TUESDAY. ONSHORE FLOW AND THE MARINE LAYER WILL BRING NIGHT
AND MORNING COASTAL LOW CLOUDS AND FOG. A LITTLE COOLER WITH DRIER
SOUTHWEST FLOW ALOFT BY THE MIDDLE OF THE WEEK AS UPPER LEVEL LOW
PRESSURE DEVELOPS OFF THE COAST.

                             ...DISCUSSION...

A WEAK EDDY APPEARS TO HAVE DEVELOPED ALONG THE COAST BASED ON THE
COASTAL WIND REPORTS. THE COMBINATION OF THE EDDY AND FAIRLY THICK
HIGH LEVEL CLOUDS KEPT THE LOWER CLOUDS IN PLACE ALONG THE COAST
MUCH LONGER THAN THE PAST SEVERAL DAYS.

ELSEWHERE...THE HIGHER CLOUDS HAVE BEEN THINNING OUT OVER THE
DESERTS ALLOWING MORE SUNSHINE AND MORE HEATING. THIS ALONG WITH
SOME OUTFLOW BOUNDARIES FROM THUNDERSTORMS OVER WESTERN ARIZONA
REACHING THE MOUNTAINS SHOULD KEEP SOME SHOWERS OR THUNDERSTORMS
OVER THE MOUNTAINS LATER THIS AFTERNOON AND TONIGHT. A THUNDERSTORM
WAS ALREADY DEVELOPING OVER THE MOUNTAINS OF NORTHERN BAJA BUT...SO
FAR ONLY MODERATE CU WERE SHOWING UP OVER THE LOCAL AREA MOUNTAINS
AS OF 20Z. WILL UP THE POPS FOR THE LOCAL MOUNTAINS AND DESERTS INTO
THE CHANCE CATEGORY FOR TONIGHT AND MONDAY...40 PERCENT FOR THE
MOUNTAINS AND 30 PERCENT FOR THE DESERTS. EXPECT THE ACTIVITY TO
DECREASE MONDAY NIGHT AND TUESDAY AND WILL PUT THE POPS DOWN INTO
THE 20 PERCENT CATEGORY FOR THE MOUNTAINS AND DESERTS FOR THOSE TWO
PERIODS. THE ETA MODEL APPEARS TO HAVE THE BETTER HANDLE ON THE
MOISTURE AND FEATURE THAN THE AVN MODEL...AVN MODEL WAS TOO DRY THE
PAST COUPLE OF RUNS. WILL LEAN TOWARDS THE ETA SOLUTION FOR THE
AFTERNOON FORECAST PACKAGE.

MEDIUM RANGE MODELS STILL INSIST THE DEVELOPING CUTOFF LOW OFF THE
COAST WILL MOVE INLAND AS A S/WV TROUGH DURING THE LATTER HALF OF
THE WEEK AND WILL GO ALONG WITH THAT. MODELS INDICATE THE FLOW ALOFT
WILL BEGIN TO SWING TO THE SOUTHWEST ON WEDNESDAY FOR DRYING WITH
CONTINUED SOUTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK.
HOWEVER...HAVE TO KEEP IN MIND THAT CUTOFF LOWS CAN HAVE A TENDENCY
TO REMAIN OFF THE COAST LONGER THAN THE MODELS SUGGEST SO THERE IS
POSSIBILITY THE MOIST SOUTHERLY FLOW ALOFT COULD CONTINUE A FEW DAYS
LONGER THAN THE MODELS INDICATE.

SAN 0000

.SAN...MINOR TIDAL OVERFLOW THROUGH TUE...SEE LAXMWSSAN.

HORTON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:05 PM PDTFlash Flood WarningSGXSan Diego55 min

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.